Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Effexor XR Withdrawal Symptoms
    avatar
    Fiona_W posted:
    Hello everyone, I'm Fiona, and I'm withdrawing from Effexor XR. Thanks so much for all the supportive advice so far! I've been on Effexor XR 375 mg. a day for over twenty years, for depression. A long long time ago I tried to withdraw from it and got so severely ill my psychiatrist just put me back on it, and so I've been stuck with it ever since. And it stopped working for my depression years ago. I have a new psychiatrist now who dislikes Effexor a lot, so he and I together decided to withdraw me from it while simultaneously putting me on Cymbalta.

    The withdrawal from 375 mg. to 225 mg. was a piece of cake: no symptoms. And the good news is, the Cymbalta is really helping. But when I decreased the dose from 225 mg. to 150 mg., in the form of one 75 mg. capsule in the AM, and one in the PM, I hit the skids. Sorry for the long list, but I've got low energy, nausea, tremors, headaches, joint aches, muscle aches, dizziness, hot flashes, cold flashes, excessive sweating, irritability, lability (emotions all over the map, with crying jags), and the worst of them all, terrible insomnia. I think the only common Effexor withdrawal symptom I don't have, is the brain zaps. But I remember the brain zaps from the last time I tried to withdraw, so I know they're ahead of me.

    As you can imagine, I'm nervous about reducing the 150 mg. and getting off completely, although I am highly motivated. I don't have to do anything different right now, because my shrink told me not to go below 150 until we meet again, which is next Wednesday. I've read the discussion so far, and I'm going to check out this LIMU supplement.

    Here's my question: Should I hold steady on 150 a day until my withdrawal symptoms improve, before taking the next teensy-tiny step down? My shrink is a great guy and will pretty much let me handle this any way I want to. Does anyone have an experience with going off this drug super super slowly, recovering from the withdrawal one small step at a time?
    Reply


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Successfully beat Effexor withdrawal - Here is how I did it:
    This is a Success Story and Instructions on Beating Effexor Withdrawal. I spent hours reading these forums and found that there were many, ... More
    Was this Helpful?
    14 of 14 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.